My hair was very thick. I have been losing hair by the handfuls. Dr. said it is not a common side effect but I only have 7 weeks to go on Epclusa. I just hope I have enough hair to last that long.
Has anyone else had hair loss with Epclusa?
Question posted by Featherless on 11 Oct 2017
Last updated on 11 July 2022 by Southern Belle 2
My husband’s hair began falling out about 8 weeks into treatment. He was trying to grow his hair long at the time. Additionally, around the same time he was hit with diarrhea that eventually caused heavily bleeding hemorrhoids. He continued using Epclusa, because he was 4 weeks from finishing. About 3 weeks after completing treatment the diarrhea subsided (diarrhea lasted for 85 days). Fortunately, he had very thick hair prior to treatment, because he continued to lose his hair. He took Epclusa from January to April, 2020. It is now July, 2022, and his thick hair began coming back about 5 months ago. Hallelujah, the Hepatitis C is also gone!
I have been taking epclusa for almost three months just about done. I have had significant hair loss .
After my 3rd week I started losing my hair. My hair was thick and I swear I have loss 1/2 of it already with still 5 more weeks to go. Stared Biotin and hoping it helps
I finished treatment with Epclusa 2 weeks ago. I had very thick hair. Now it is becoming very thin all over and especially at the crown. I've been taking Biotin for at least 5 months, long before I started Epclusa. I didn't notice my hair thinning until I was about 9 weeks into treatment. Hopefully, it will grow back. One thing strange that happened to me as I was finishing treatment: I got a bump on the crown of my head. It hurt to touch it. The odd thing was that I had not bumped my head or anything that would cause this. I really noticed my hair getting thinner once this happened. The bump and soreness disappeared on its own after a couple of days. Also, I didn't have much of an appetite while taking Epclusa. I lost 22 lbs during treatment. My appetite has not returned yet and I've lost a couple more lbs since treatment ended. So, this makes me wonder if the thinning hair could be attributed to poor nutrition and not to Epclusa.
I took Epclusa for my hel c from July 2019-Sept. 2019, it now July 2020, my hair is falling out even more now, than it was, my hel c is still showing negative, I am a female, the last thing I want is to loose me hair.
Did your hair finally grow back?
I've been on epclusa for about 2 & 1/2 months & my hair's falling out. I guess if this drug clears my body of hep c then it's just an annoying side effect. I'm just hoping it'll grow back when I stop!
I am taking Epclusa. My hair is falling out.
Yes I have lost a lot of hair. My hair had been falling out since about 3 weeks into the treatment. I finished taking Eclupsa on June 21, 2017 and my hair is still falling out. Its not falling out as bad as it was, but it still has not stopped. I have tested negative for Hep C since week 4 of my treatment that was in April 2017. I just went for another blood test this past Monday Oct 9, 2017 and I'm waiting to hear the results of that bloodwork. I'm hoping to hear in the next couple of days. I have read that some people are getting liver cancer after taking Eclupsa. Has anyone else heard that?
Are you taking Ribavirin with it?
- Epclusa uses and safety info
- Epclusa information for Healthcare Professionals (includes dosage details)
- Side effects of Epclusa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.